MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an afx vela suprarenal, and two (2) afx limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure, the patient was previously treated for a type 1b endoleak coming from the right iliac limb with expanding common iliac artery aneurysm.Approximately 26 days post re-intervention, the patient underwent a tertiary for a type 1b endoleak of the patient¿s left common iliac with implant of an additional afx limb stent graft.Seal was successful.The previous intervention was reported under mfr# 2031527-2020-00212.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak of the left common iliac artery event/incident was confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak (non-device related failure) of the sacral artery.The most likely causation for the type 1b endoleak is user related due to the off label bilateral iliac arteries (right=26.5mm and lefty=26.4mm); they should be between 10-23mm per ifu.The type 2 endoleak is anatomy related.The final patient status was reported being discharged on the fifth postoperative day to a skilled nursing facility.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: h6: evaluation code: remove code 3233.H6: device codes: remove code 3190.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an afx vela suprarenal, and two (2) afx limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure, the patient was previously treated for a type 1b endoleak coming from the right iliac limb with expanding common iliac artery aneurysm.Approximately 26 days post re-intervention, the patient underwent a tertiary for a type 1b endoleak of the patient¿s left common iliac with implant of an additional afx limb stent graft.Seal was successful.The previous intervention was reported under mfr# 2031527-2020-00212.Additional information: it was also discovered that a type 2 endoleak (non- device related failure) of the sacral artery had occurred.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10388617
Report Number2031527-2020-00229
Device Sequence Number3619345
Product Code MIH
UDI-Device Identifier00818009011459
UDI-Public(01)00818009011459(17)190315
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2019
Device Model NumberI20-13/C88F SA
Device Lot Number1298062020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1336564007); AFX LIMB STENT GRAFT (LN 1553698007); AFX LIMB STENT GRAFT (LN 2266747005); AFX LIMB STENT GRAFT (LN 2315373007); AFX VELA INFRARENAL (LN 2316800008); AFX VELA SUPRARENAL (LN 1617824025)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR